MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT281418
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 03/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight: asked but unavailable.Other relevant history, including preexisting medical conditions: asked but unavailable.Concomitant medical products and therapy dates: asked but unavailable.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential device or procedure-related adverse events that may occur and/or require intervention include, but are not limited to, endoleak and aneurysm enlargement.Furthermore, the ifu states that indications for use and appropriate anatomy for use of the trunk-ipsilateral leg endoprosthesis includes a minimum aortic neck length of 15 mm.The safety and effectiveness of the gore® excluder® aaa endoprosthesis have not been evaluated in patient populations including, but not limited to, patients with less than 15 mm in length.
 
Event or Problem Description
On (b)(6) 2017 the patient underwent endovascular treatment of an abdominal aortic aneurysm and bilateral common iliac artery aneurysms using gore® excluder® aaa endoprostheses.The patient's abdominal aortic aneurysm reportedly measured 6.5cm.It was reported that the patient did not have adequate proximal aortic neck length with which to land the device.Reportedly a type i endoleak was noted.The endoleak was monitored.On (b)(6) 2021 the patient presented to the emergency room with abdominal pain.The proximal type i endoleak remained and the abdominal aortic aneurysm had expanded to 7.5cm.It was noted that the patient's common iliac artery aneurysms had shrunk.The endoleak and subsequent aneurysm enlargement were reportedly attributed to the patient's anatomy.On the same day an intervention was performed.Gore® viabahn® vbx balloon expandable endoprostheses were placed in the patient's renal arteries.Two gore® excluder® aaa aortic extender components were placed from the patient's superior mesenteric artery down to the aortic bifurcation.The aneurysm was excluded.There were no further reported issues.The patient tolerated the procedure.

Brand Name
GORE EXCLUDER AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11952248
Report Number3007284313-2021-01456
Device Sequence Number4242701
Product Code MIH
UDI-Device Identifier00733132622559
UDI-Public00733132622559
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/26/2019
Device Model NumberRLT281418
Device Catalogue NumberRLT281418
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2021
Initial Report FDA Received Date06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR